Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 18, 2018, 7:20 AM MDT for Hudspeth County, Texas. It took effect at Mar 18, 2018, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2018, 7:20 AM MDT (13:20 UTC)
- In effect from
- Mar 18, 2018, 1:00 PM MDT
- Expired
- Mar 18, 2018, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WWUS84 KEPZ 181320 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 720 AM MDT Sun Mar 18 2018 ...DANGEROUS FIRE WEATHER CONDITIONS OVER HUDSPETH COUNTY... .Critical fire weather conditions expected in portions of Hudspeth county ahead of an upper trough. The combination of strong winds and very low relative humidities will result in dangerous fire conditions. Sustained winds of 25 to 35 mph and stronger wind gusts during peak diurnal heating brings very dangerous conditions for outdoor burning in the afternoon and early evening hours. TXZ056-190100- /O.NEW.KEPZ.FW.W.0004.180318T1900Z-180319T0100Z/ TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 720 AM MDT Sun Mar 18 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS FOR HUDSPETH COUNTY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM MDT this evening. * AFFECTED AREA...Hudspeth County. * WIND...Strong winds of 25 to 35 mph with gusts between 40 to 50 mph along east slopes of area mountains. * HUMIDITY...10 to 15 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 29
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 18, 3:09 AM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 18, 3:09 AM MDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
309 AM MDT Sun Mar 18 2018
.SYNOPSIS...
Today will be windy and in many areas dusty across the Borderland.
A cold front will move through before peak afternoon heating so
temperatures will be down several degrees from yesterday. Monday
and Tuesday will be quiet with temperatures a little below normal.
By Wednesday an upper ridge will bring a significant warming trend
with afternoon lowland temperatures at or above 80 degrees into
the weekend. The next Pacific system could bring more gusty winds
and blowing dust Thursday afternoon.
&&
.DISCUSSION...
The 00Z model runs have increased the wind potential a little for
today, with a wind advisory in effect this afternoon and early
evening for most of our area. It will be upgraded to a high wind
warning for our Sacramento Mountains zones shortly as winds could
easily gust to more than 60 mph there. The upper trough and
associated cold front will pass by a little early for peak wind
potential and result in about 8 degrees of cooling compared to
Saturday's max temps. This will reduce the blowing dust potential
slightly as well, but don't get excited --- there should still be
plenty of dust in the air.
A second weaker short wave will insure that Monday will remain
cooler than normal but with much less wind. Tuesday will begin to
warm up but an upper ridge moving in will bring the biggest
temperature jump on Wednesday, with southwest flow ahead of the
next upper trough causing lowland temps to peak in the low to mid
80s Thursday. In fact, it's possible we'll see lowland temps at or
above 80 Wednesday through Saturday. The only downside for us warm
weather lovers is the trough passage late in the week that could
make Thursday another windy and dusty day...perhaps followed by
yet another one Saturday. At least the current models have the
wind potential for those a little less than today's system. And
the rain lovers will have to depend on their tear drops as the
pattern is mainly dry through this forecast period.
&&
.AVIATION...Valid 18/12Z-19/12Z... VFR conditions will continue
thru the TAF period. However some reduction in visibility will be
possible after 18Z due to localized BLDU. Expect P6SM FEW-SCT100
SCT-BKN250 with SW winds continuing. Expect winds 12 to 15 knots
gusting 20 to 25 knots through 18Z. After 18Z look for increasing
SW winds of 25 to 30 knots gusting 35 to 40 knots.
&&
.FIRE WEATHER...
An approaching upper disturbance will bring stronger winds to the
area today. However, temperatures will be a few degrees cooler,
resulting in min RH values above critical thresholds through the
day. Mainly dry conditions will be the rule with this system with
the exception of a few stray showers over northwestern fire zones
mainly this morning. Warm conditions will return by midweek with
a continuation of dry surface conditions. Lowland Min RH values
will run between 10 and 15 percent through the week. This combined
with increasing winds Thursday into the weekend could result in
critical fire weather conditions across the region later in the
extended period.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 65 42 64 40 / 0 0 0 0
Sierra Blanca 66 38 63 38 / 0 0 0 0
Las Cruces 62 35 62 35 / 0 0 0 0
Alamogordo 62 36 60 34 / 0 0 0 0
Cloudcroft 42 24 44 25 / 0 0 0 0
Truth or Consequences 60 34 61 34 / 0 0 0 0
Silver City 50 30 56 32 / 10 0 0 0
Deming 60 32 62 33 / 0 0 0 0
Lordsburg 58 32 60 34 / 10 0 0 0
West El Paso Metro 64 41 63 40 / 0 0 0 0
Dell City 68 37 66 35 / 0 0 0 0
Fort Hancock 69 41 66 39 / 0 0 0 0
Loma Linda 61 38 60 40 / 0 0 0 0
Fabens 67 40 65 38 / 0 0 0 0
Santa Teresa 64 39 63 37 / 0 0 0 0
White Sands HQ 63 38 62 37 / 0 0 0 0
Jornada Range 62 32 62 31 / 0 0 0 0
Hatch 63 32 64 32 / 0 0 0 0
Columbus 63 36 63 36 / 0 0 0 0
Orogrande 64 38 62 37 / 0 0 0 0
Mayhill 52 31 53 29 / 0 0 0 0
Mescalero 51 30 52 30 / 0 0 0 0
Timberon 50 29 50 30 / 0 0 0 0
Winston 52 31 56 32 / 10 0 0 0
Hillsboro 56 33 60 34 / 0 0 0 0
Spaceport 61 32 61 32 / 0 0 0 0
Lake Roberts 49 28 56 30 / 10 0 0 0
Hurley 53 29 58 31 / 10 0 0 0
Cliff 55 24 58 25 / 10 0 0 0
Mule Creek 52 24 58 25 / 20 0 0 0
Faywood 55 31 59 33 / 10 0 0 0
Animas 60 33 63 34 / 10 0 0 0
Hachita 60 32 62 33 / 0 0 0 0
Antelope Wells 63 33 64 35 / 0 0 0 0
Cloverdale 57 35 61 38 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from noon today to 8 PM MDT this evening for
NMZ402>417.
TX...Wind Advisory from noon today to 8 PM MDT this evening for
TXZ418>424.
&&
01 FausettHazardous weather outlook, Mar 18, 6:40 AM MDT, 40 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 640 AM MDT Sun Mar 18 2018 NMZ401>417-TXZ418>424-191245- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 640 AM MDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Strong gusty winds and blowing dust can be expected, especially during the afternoon hours. Winds will be west-southwest 25-35 mph with gusts to 50 mph early this afternoon before shifting to west-northwest and decreasing somewhat from west to east. Blowing dust and low visibilities will be hazardous to drivers, especially along I-10 west of Lordsburg during the early afternoon hours. Also cross winds along north-south aligned highways will make vehicles difficult to handle. Winds will be even stronger in the Sacramento Mountains with gusts to more than 60 mph. Winds will decrease significantly after sunset, though could still be strong and gusty along the eastern slopes of the Franklin and Organ Mountains until midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thursday and Saturday could be windy and dusty, though at this time those wind events do not look as strong as today's. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Fausett
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.